MAUDE Adverse Event Report: BECKMAN COULTER, INC ACCESS VITAMIN B12; RADIOASSAY, VITAMIN B12

BECKMAN COULTER, INC ACCESS VITAMIN B12; RADIOASSAY, VITAMIN B12
Catalog Number 33000
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(4).A2, a3, a4 and a5: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: no issues with samples integrity were reported by the customer.The coa (certificate of analysis) for pn 33000, ln 472294 (95-904543_472294, available on the beckman coulter website) was reviewed indicating the product met release specifications.No hardware errors, no flags or issues with other assays were reported in conjunction with this event.Calibrations cal-1 and cal-2 were compared.Calibration rlu were found similar (less than 10% signal difference).The field application specialist (fas) asked to the customer to run a cleaning routine and to repeat one patient sample in 5 replicates.Repeatable results were obtained on (b)(6) 2025.According to the dxi 9000 ifu supplement, it states: ¿the dxi 9000 analyzer requires periodic maintenance to maintain performance and reliability.Currently, the software notifies you to perform the clean routine every seven days and an analyzer inspection every 28 days.However, based on the number of tests your laboratory runs, you might need to perform these maintenance tasks more often.Run the cleaning routine ¿ once every seven days or after every 5,000 tests, whichever comes first.¿ per application technical support verbal report, it is advised to run the cleaning routine daily if vitamin b12 is part of the regular customer menu.Fas informed the customer about this information.In conclusion, a definitive cause of the event cannot be determined with the available information.There is no sufficient evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2025 the customer reported imprecise vitamin b12 results were generated for around ten patients on the customer's dxi 9000 analyzers (part number c11137 and serial number (sn) (b)(6).The customer reported that one patient had a planned gastroscopy that was delayed by one day based upon the imprecise access results.It is unknown if a treatment was also delayed.No further information was provided.The initial vitamin b12 result for this patient was 0 pg/ml (9:52) on (b)(6) 2025.This sample was repeated twice.First repeat test gave "no result" with ind flagged (10:50) meaning that relative light units (rlu) were above the calibrator s0 suggesting a low dose (competitive assay).The second result was greater than 1,537 pg/ml (11:58), ovr (over-ranged) flagged.Then the customer repeated the sample with the on-board dilution and the dilution result was lower than 1,275 pg/ml (13:50).No hardware errors or issues with other assays were reported in conjunction with this incident.Calibration cal-1 passed on 12mar2025 with reagent lot 472294 and calibrator lot 439769.Calibration cal-2 passed on 20mar2025 at 12:36 pm with reagent lot 472294 and calibrator lot 439769.Quality controls (qc) were passing within the laboratory¿s established ranges on 20mar2025.Per field application specialist (fas) report, last automated system diagnostics (asd) was performed in december 2024.The fas assisted the customer over the phone on (b)(6) 2025.No issues with sample integrity were reported by the customer.

Brand Name
ACCESS VITAMIN B12
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key21752125
Report Number9680746-2025-00007
Device Sequence Number8087291
Product Code CDD
UDI-Device Identifier15099590224301
UDI-Public(01)15099590224301(17)251130(11)241130(10)472294
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K223289
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number33000
Device Lot Number472294
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Initial Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown